# SDR 97ZZZX3379

- Difficulty date: July 3, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N19974
- Make and model: Cessna 177B
- Aircraft serial: 17702617
- System (JASC): 3252 · Shimmy Damper
- Part: Cylinder
- Part number: 17430213
- Condition: Failed
- Location: Shimmy Dampener
- Part time: 2,505 hours
- Component: 17430203
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SHIMMY DAMPENER HOUSING FAILED DURING FLIGHT.  UNIT FAILED AT THE OUTER PORTION OF OUTER RETAINING RING FLANGE.  FAILURE WAS ON DOWN-WIND LEG AFTER A NORMAL TOUCH AND GO.  SUBMITTER STATES OWNER MENTIONED SEVERAL YEARS AGO, TWO SEPARATE SEVERE SHIMMY INSTANCES THAT COULD HAVE CREATED CRACKS.  PRIOR TO FAILURE, UNIT WAS VISUALLY INSPECTED FOR LEAKS AND CHECKED FULL STROKE FOR AIR IN SYSTEM.
